PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the absolute divergence of Fourier series on the infinite-dimensional torus

Volume 157 / 2019

Emilio Fernández, Luz Roncal Colloquium Mathematicum 157 (2019), 143-155 MSC: Primary 42B05; Secondary 43A50, 46G99. DOI: 10.4064/cm7568-6-2018 Published online: 22 March 2019


We present some simple counterexamples, based on quadratic forms in infinitely many variables, showing that the implication $f\in C^{(\infty}(\mathbb{T}^\omega)\Rightarrow\sum_{\bar{p}\in\mathbb{Z}^\infty}|\widehat{f}(\bar{p})| \lt \infty$ is false: there are functions of class $C^{(\infty}(\mathbb{T}^\omega)$ (depending on an infinite number of variables) whose Fourier series diverges absolutely. This is a significant difference from the finite-dimensional case.


  • Emilio FernándezDepartamento de Matemáticas y Computación
    Universidad de La Rioja
    c/ Madre de Dios, 53
    26006 Logroño, Spain
  • Luz RoncalBCAM – Basque Center for
    Applied Mathematics
    Alameda de Mazarredo, 14
    E-48009 Bilbao, Basque Country, Spain

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image